Alert archive / North Dakota / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Bismarck, ND

May 25, 2013Sioux County, North Dakota

NWS Bismarck, ND issued this flash flood warning at May 25, 2013, 9:16 PM CDT for Sioux County, North Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2013, 9:16 PM CDT (02:16 UTC)
Expired
May 26, 2013, 3:00 AM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

County Sioux County, ND

The radar

The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:35 PM CDTFLASH FLOOD6 N Selfridge, NDSTATE HIGHWAY 6 CLOSED AT MILE MARKER 18. UP TO ONE FOOT OF WATER FLOWING OVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WGUS53 KBIS 260216
FFWBIS
NDC085-260800-
/O.NEW.KBIS.FF.W.0001.130526T0216Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 300 AM CDT

* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR INDICATES UP TO FOUR INCHES OF RAIN HAS FALLEN  
  BETWEEN SELFRIDGE AND BREIEN.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL  
  AREAS OF EASTERN SIOUX COUNTY...BETWEEN SELFRIDGE AND BREIEN       
  INCLUDING ALONG HIGHWAY 6.

LAW ENFORCEMENT REPORTED MINOR FLOODING OF DITCHES ALONG HIGHWAY 
6...WITH WATER THREATENING TO GO OVER THE ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
      4635 10094 4639 10093 4640 10073 4639 10071
      4640 10069 4641 10060 4607 10068

$$

HEINERT/JP MARTIN
5 follow-up statements
334 
WGUS73 KBIS 260301
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1001 PM CDT SAT MAY 25 2013

NDC085-260800-
/O.CON.KBIS.FF.W.0001.000000T0000Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX ND-
1001 PM CDT SAT MAY 25 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SIOUX COUNTY
UNTIL 300 AM CDT...

AT 958 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS THE WARNED AREA. RADAR 
INDICATES UP TO FOUR INCHES OF RAIN HAS FALLEN BETWEEN SELFRIDGE AND 
BREIEN. LAW ENFORCEMENT REPORTED THAT STATE HIGHWAY 6 WAS CLOSED 
NEAR MILE MARKER 18 DUE TO WATER UP TO A FOOT DEEP FLOWING OVER THE 
HIGHWAY. DITCHES IN THE AREA WERE FULL OF WATER. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR OVER MAINLY RURAL AREAS OF EASTERN SIOUX COUNTY...INCLUDING 
THE TOWNS OF SELFRIDGE AND SOLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
      4635 10094 4639 10093 4640 10073 4639 10071
      4640 10069 4641 10060 4607 10068

$$

MARTIN/HUBER
450 
WGUS73 KBIS 260400
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT SAT MAY 25 2013

NDC085-260800-
/O.CON.KBIS.FF.W.0001.000000T0000Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX ND-
1100 PM CDT SAT MAY 25 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SIOUX COUNTY
UNTIL 300 AM CDT...

BY 1100 PM CDT...THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF THE 
WARNED AREA WITH LIGHT RAIN CONTINUING. HOWEVER...MORE SHOWERS AND 
SOME THUNDERSTORMS EXTENDED FROM DICKINSON TO HETTINGER WERE MOVING 
EAST TOWARDS THE WARNED AREA. LAW ENFORCEMENT REPORTS THAT FLOODING 
WAS CONTINUING ALONG STATE HIGHWAY 6 BETWEEN SELFRIDGE AND BREIEN. 
THEREFORE THE FLASH FLOOD WARNING CONTINUES. 

ADDITIONAL RAIN OF UP TO ONE INCH IS POSSIBLE OVER THE NEXT SEVERAL 
HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT WALK OR DRIVE INTO FLOODED AREAS. TURN 
AROUND AND MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
      4635 10094 4639 10093 4640 10073 4639 10071
      4640 10069 4641 10060 4607 10068

$$

TARDIF-HUBER/MARTIN
120 
WGUS73 KBIS 260514
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1214 AM CDT SUN MAY 26 2013

NDC085-260800-
/O.CON.KBIS.FF.W.0001.000000T0000Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX ND-
1214 AM CDT SUN MAY 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SIOUX COUNTY
UNTIL 300 AM CDT...

AT 1206 AM CDT...RAIN SHOWERS CONTINUED OVER THE WARNING AREA...AND 
MORE SHOWERS WERE MOVING IN FROM THE WEST.

EARLIER...LAW ENFORCEMENT HAD CLOSED PART OF HIGHWAY 6 BETWEEN 
BREIEN AND SELFRIDGE DUE TO FLASH FLOODING. BY MIDNIGHT THE WATER 
HAD RECEDED AND WAS NO LONGER FLOWING OVER HIGHWAY 6...AND SO 
THE HIGHWAY WAS REOPENED TO TRAFFIC. HOWEVER...RUNOFF FROM THE HEAVY 
RAIN EARLIER WILL CONTINUE AND OTHER COUNTY AND TRIBAL ROADS COULD 
BE FLOODED...AND PARTS OF THOSE ROADS COULD BE WASHED OUT. THE 
FLASH FLOOD WARNING CONTINUES UNTIL 300 AM CDT.

RADAR INDICATES THAT AS MUCH AS 5 INCHES OF RAIN FELL IN PARTS OF 
THE WARNED AREA.

THE FLASH FLOOD THREAT REMAINS VERY HIGH. BE ESPECIALLY CAREFUL AT 
NIGHT AS YOU MAY NOT REALIZE THAT A ROAD IS FLOODED. DO NOT DRIVE 
INTO FLOOD WATERS. TURN AROUND AND FIND A DIFFERENT WAY.

MORE PEOPLE DIE IN THE UNITED STATES EACH YEAR IN FLOODS THAN IN ANY 
OTHER WEATHER HAZARD.

&&

LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
      4635 10094 4639 10093 4640 10073 4639 10071
      4640 10069 4641 10060 4607 10068

$$

JP MARTIN
469 
WGUS73 KBIS 260628
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
128 AM CDT SUN MAY 26 2013

NDC085-260800-
/O.CON.KBIS.FF.W.0001.000000T0000Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX ND-
128 AM CDT SUN MAY 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SIOUX COUNTY
UNTIL 300 AM CDT...

AT 125 AM CDT...RAIN SHOWERS CONTINUED OVER THE WARNING AREA.

EARLIER...LAW ENFORCEMENT HAD CLOSED PART OF HIGHWAY 6 BETWEEN 
BREIEN AND SELFRIDGE DUE TO FLASH FLOODING. THE WATER HAS SINCE
RECEDED AND WAS NO LONGER FLOWING OVER HIGHWAY 6...AND THE HIGHWAY 
WAS REOPENED. HOWEVER...RUNOFF FROM THE HEAVY RAIN EARLIER WILL 
CONTINUE AND OTHER COUNTY AND TRIBAL ROADS COULD BE FLOODED...AND 
PARTS OF THOSE ROADS COULD BE WASHED OUT. THE FLASH FLOOD WARNING 
CONTINUES UNTIL 300 AM CDT.

RADAR INDICATES THAT AS MUCH AS 5 INCHES OF RAIN FELL IN PARTS OF 
THE WARNED AREA.

THE FLASH FLOOD THREAT REMAINS HIGH. BE ESPECIALLY CAREFUL AT NIGHT 
AS YOU MAY NOT REALIZE THAT A ROAD IS FLOODED. DO NOT DRIVE INTO 
FLOOD WATERS. TURN AROUND AND FIND A DIFFERENT WAY.

MORE PEOPLE DIE IN THE UNITED STATES EACH YEAR IN FLOODS THAN IN ANY 
OTHER WEATHER HAZARD.

&&

LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
      4635 10094 4639 10093 4640 10073 4639 10071
      4640 10069 4641 10060 4607 10068

$$

JP MARTIN
108 
WGUS73 KBIS 260800
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SUN MAY 26 2013

NDC085-260813-
/O.EXP.KBIS.FF.W.0001.000000T0000Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX ND-
300 AM CDT SUN MAY 26 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN SIOUX 
COUNTY WILL BE ALLOWED TO EXPIRE AT 300 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN SATURDAY EVENING HAS ENDED OVER THE 
WARNED AREA...AND WATER HAD RECEDED. CREEKS WERE LIKELY STILL 
RUNNING HIGH BUT THEY TOO WERE RECEDING.

CONTINUE TO USE CAUTION OVERNIGHT AS THE FLASH FLOODING EARLIER MAY 
HAVE WASHED OUT PARTS OF COUNTY AND TRIBAL ROADS.

LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
      4635 10094 4639 10093 4640 10073 4639 10071
      4640 10069 4641 10060 4607 10068

$$

JP MARTIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at May 25, 8:36 PM CDT, 40 minutes earlier.

Area forecast discussion, May 25, 8:36 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT SAT MAY 25 2013

.UPDATE...
ISSUED AT 833 PM CDT SAT MAY 25 2013

UPDATE TO EXTEND TORNADO WATCH INTO BURLEIGH AND EMMONS COUNTY.
SEVERE THREAT NOW EXTENDS EAST OF MISSOURI RIVER THROUGH LATE
EVENING...WITH ISOLD DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN
THREATS. THE FOCUS FOR THUNDERSTORMS AND LOCALLY HEAVY RAIN LATE
TONIGHT APPEARS TO BE FOCUSED ON THE FAR NORTHWEST COUNTIES.

UPDATE ISSUED AT 705 PM CDT SAT MAY 25 2013

TORNADO WATCH 217 REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/
ACROSS SOUTHWESTERN ND. SEVERAL SEVERE THUNDERSTORM WARNINGS HAVE
BEEN ISSUED IN THE WATCH AREA...THOUGH NO TORNADO WARNINGS YET.
WITH REGARD TO THE UPDATE...MAINLY NUDGED CURRENT FORECAST TOWARD
OBSERVATIONS WITH NO CHANGES MADE TO POPS...WITH SHOWERS AND
THUNDERSTORMS CONTINUING TO PUSH EASTWARD. MODELS HAVE HAD
DIFFICULTY KEYING IN ON CONVECTIVE AREAS...MISSING EARLY MORNING
CONVECTION IN WESTERN ND. SOME OF THOSE STORMS REACHED SEVERE
CRITERIA. IN ADDITION TO CURRENT SEVERE THREAT ACROSS THE
SOUTHWEST...GFS/NAM/ECMWF DO SHOW AGREEMENT WITH DISTURBANCE
AFFECTING NORTHWESTERN ND LATER THIS EVENING. RADAR...SATELLITE
IMAGERY AND LIGHTNING NETWORK SHOW CONVECTIVE DEVELOPMENT ACROSS
PORTIONS OF NE MONTANA...WHICH WILL NEED TO BE MONITORED FOR
POSSIBLE MOVEMENT INTO ND.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 232 PM CDT SAT MAY 25 2013

MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE THUNDERSTORM
ACTIVITY TONIGHT THROUGH SUNDAY. CURRENT CONVECTION CONTINUES OVER
WESTERN NORTH DAKOTA...NORTH OF A FRONTAL BOUNDARY IN A GOOD SHEAR
ENVIRONMENT AND INCREASING MID LEVEL LAPSE RATES. THIS CONVECTION
HAS BEEN STRONG TO AT TIMES MARGINALLY SEVERE THROUGH THE MORNING
AND INTO THE EARLY AFTERNOON. EXPECT THIS TREND TO CONTINUE MAINLY
WEST OF THE HIGHWAY 83 CORRIDOR THROUGH THE AFTERNOON AND EARLY
EVENING.

NEXT AREA OF CONCERN WILL BE SOUTHEAST MONTANA INTO THE WESTERN
DAKOTAS LATE THIS AFTERNOON AND TONIGHT. UPPER LEVEL IMPULSE LIFTING
ACROSS THE NORTHERN ROCKIES WILL ERODE CINH. THIS...COMBINED WITH
DAYTIME HEATING WILL BE ENOUGH TO FIRE A FEW STORMS OVER THE HIGH
PLAINS. WITH STRONG DEEP LAYER SHEAR AND A STEEP EML...SOME
THUNDERSTORMS LIKELY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT.
ALTHOUGH WITH A GOOD SHEAR PROFILE AND LARGE CAPE VALUES...SOME OF
THE STORMS COULD PRODUCE TORNADOES. THINK THAT OVER TIME THIS
EVENING...CONVECTION WILL TRANSITION FROM DISCRETE CELLS TO A AN
MCS.

ON SUNDAY...NOT A LOT WILL CHANGE AS QUASI-STATIONARY LOW WILL
REMAIN OVER THE MONDAK REGION WITH A SOUTHWEST UPPER LEVEL FLOW.
WILL ADD A MENTION OF SEVERE STORMS TO THE WEST SUNDAY AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 232 PM CDT SAT MAY 25 2013

UNSETTLED WEATHER WILL CONTINUE THROUGH MOST OF THE EXTENDED
PERIOD. THE UPPER LEVEL PATTERN WILL INITIALLY CONSIST OF A TROUGH
ALONG THE WEST COAST AND RIDGING OVER THE GREAT LAKES REGION
LEAVING THE NORTHERN PLAINS IN A SOUTHWEST FLOW. SPC CONTINUES TO
HIGHLIGHT A SLIGHT RISK OF SEVERE WEATHER FOR SOUTHWESTERN ND ON
MONDAY WITH THE GFS SHOWING 1000-2000 J/KG CAPE ACROSS MUCH OF THE
WESTERN HALF OF ND WITH A DEEPENING SURFACE LOW APPROACHING. BY
MIDWEEK GFS/ECMWF BRING THE TROUGH EASTWARD WHILE DEEPENING
IT...RESULTING IN A CONTINUED CHANCE OF PRECIPITATION ACROSS ND
THROUGH THE REMAINDER OF THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON) ISSUED
AT 705 PM CDT SAT MAY 25 2013

MOST THUNDERSTORM ACTIVITY CONTINUES ACROSS SOUTHWESTERN ND AT
THIS TIME. OVERNIGHT...EXPECT SHOWERS AND THUNDERSTORMS TO
CONTINUE AT MANY LOCATIONS...MAINLY WEST AND CENTRAL WITH CEILINGS
ALSO LOWERING OVERNIGHT. EXPECT ALL TAF SITES TO BE EITHER MVFR
OR IFR BY 05Z...AND FOR CONDITIONS TO WORSEN OVERNIGHT AND EARLY
MORNING TOMORROW DUE TO LOW CEILINGS AND POSSIBLE LOWER
VISIBILITIES DUE TO FOG. THE ASOS AT KDIK WILL REMAIN OUT OF SERVICE
UNTIL TUESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...RK
SHORT TERM...TWH
LONG TERM/AVIATION...JNS
Hazardous weather outlook, May 25, 3:44 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
344 PM CDT SAT MAY 25 2013

NDZ031>034-040>045-262045-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
344 PM CDT SAT MAY 25 2013 /244 PM MDT SAT MAY 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM MDT SATURDAY NIGHT.
PLEASE REFERENCE WWW.WEATHER.GOV/BIS FOR ADDITIONAL DETAILS.
LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR SEVERE
THUNDERSTORM WARNINGS OR TORNADO WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY WITH THE POSSIBILITY
OF SEVERE WEATHER ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE.

NDZ004-011-012-262045-
BOTTINEAU-WARD-MCHENRY-
344 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. FOG IS LIKELY TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS
BASIN IN WARD...BOTTINEAU AND MCHENRY COUNTIES. FOR DETAILS VISIT
WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE
TOP OF THE MAIN PAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE.

NDZ001>003-005-009-010-013-017>023-025-035>037-046>048-050-051-
262045-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
344 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA. SOME STORMS
COULD BE STRONG TO SEVERE. FOG IS LIKELY ACROSS MUCH OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE.

JNS

In the hours before

Local storm report, May 25, 7:34 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
734 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             3 ENE NORTH LEMMON      45.97N 102.11W
05/25/2013  E1.00 INCH       ADAMS              ND   TRAINED SPOTTER

            HAIL LASTED FROM 550 PM MDT TO 630 PM MDT.. HEAVY RAIN
            ALSO FELL AND ACCUMULATED 1.25 INCHES IN LESS THAN 1
            HOUR.

&&

KROLAK
Local storm report, May 25, 7:36 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       1 N ST. GERTRUDE        46.29N 101.33W
05/25/2013  M1.50 INCH       GRANT              ND   TRAINED SPOTTER

            MEASURED 1.50 INCHES OF RAIN IN 40 MINUTES.

&&

KROLAK
Local storm report, May 25, 7:51 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
751 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     FLOOD            1 SE HAYNES             45.96N 102.46W
05/25/2013                   ADAMS              ND   LAW ENFORCEMENT

            PORTION OF COUNTY ROAD 10TH STREET SE WASHED OUT.
            CLOSED FROM INTERSECTION WITH EAST HAYNES ROAD...SOUTH
            TO THE SOUTH DAKOTA BORDER.

&&

RK
Special weather statement, May 25, 8:33 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT SAT MAY 25 2013

NDZ034-035-260230-
BURLEIGH-MORTON-
833 PM CDT SAT MAY 25 2013

...SPECIAL WEATHER STATEMENT...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM 10 MILES SOUTH OF BISMARCK...MOVING
NORTHEAST AT 15 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MANDAN...             LINCOLN...            BISMARCK...
  DOUBLE DITCH INDIAN VILLAGE...              MENOKEN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT
Special weather statement, May 25, 9:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT SAT MAY 25 2013

NDZ031>035-040>046-260300-
ADAMS-BILLINGS-BOWMAN-BURLEIGH-EMMONS-GOLDEN
VALLEY-GRANT-HETTINGER-MORTON-SIOUX-SLOPE-STARK-
805 PM MDT SAT MAY 25 2013

...THUNDERSTORMS WERE MOVING THROUGH SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA AT 900 PM CDT OR 800 PM MDT...

...A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT OR 1000 PM MDT...

AT 900 PM CDT OR 800 PM MDT THUNDERSTORMS WERE SCATTERED FROM
BISMARCK AND MANDAN...THROUGH LINTON...FORT YATES...AND HETTINGER...
TO BOWMAN. THE STRONGEST STORMS WERE ALONG THE NORTH AND SOUTH
DAKOTA BORDER.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS
UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT OR 1000 PM MDT.
STAY ALERT FOR RAPIDLY CHANGING WEATHER AND MOVE TO A SAFE PLACE IF
THUNDERSTORM MOVE INTO YOUR AREA.

JP MARTIN
Local storm report, May 25, 9:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     FLOOD            6 N SELFRIDGE           46.13N 100.92W
05/25/2013                   SIOUX              ND   LAW ENFORCEMENT

            WATER OVER A PORTION OF STATE HIGHWAY 6. ROAD IS NOT
            CLOSED...BUT TRAVEL IS NOT ADVISED.

&&

RK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:32 PM CDTSevere Thunderstorm WarningBISGrant, Sioux43 min
May 25, 7:45 PM CDTSevere Thunderstorm WarningBISMorton30 min
May 25, 7:58 PM CDTAreal Flood AdvisoryBISAdams, Sioux6 hr
May 25, 8:03 PM CDTSevere Thunderstorm WarningBISGrant, Sioux42 min
May 25, 8:09 PM CDTSevere Thunderstorm WarningBISGrant, Sioux51 min
May 25, 8:15 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton30 min
May 25, 9:33 PM CDTSevere Thunderstorm WarningBISSioux57 min

Nearby

Flash Flood Warnings in North Dakota, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.